Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 196, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 20, 2001, 6:23 PM EDT for Hamilton County, Suwannee County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 20, 2001, 6:23 PM EDT (22:23 UTC)
- Expired
- Jul 20, 2001, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Hamilton County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 938 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KJAX 202224
SVRJAX
FLC047-121-202315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
623 PM EDT FRI JUL 20 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN NORTHERN FLORIDA
SUWANNEE COUNTY IN NORTHERN FLORIDA
* UNTIL 715 PM EDT
* AT 623 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES EAST
OF CROSSROADS...OR ABOUT 7 MILES WEST OF JASPER...MOVING SOUTH AT
20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 715 PM EDT...
SUWANNEE RIVER STATE PARK AND CROSSROADS...
SUWANNEE SPRINGS...
LIVE OAK AND NEWBURN...
HOUSTON...
WELLBORN...
HAIL...INTENSE LIGHTNING AND STRONG DAMAGING WINDS ARE LIKELY WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM
PASSES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS
THEY MAY BE WASHED OUT.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER.
LAT...LON 3054 8297 3052 8319 3012 8317 2995 8280
3033 8280
$$
CARROLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:45 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 20, 3:45 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 PM EDT FRI JUL 20 2001 HAVE GONE WITH THE ETA/MESO-ETA MODELS WHICH BRINGS COLD FRONT INTO SE GA TONIGHT...NORTH FLORIDA SATURDAY AM...AND STALLS IT ACROSS CENTRAL FLORIDA 00Z SUNDAY. COLD FRONT UNUSUALLY STRONG FOR THIS TIME OF YEAR...THEN AGAIN WE HAD ONE ONLY A WEEK AGO. THE AVN AND ETA AGREE ON WHERE STALLING IT...BUT THE AVN MOVES FRONT MUCH SLOWER AND DEVELOPES STRONGER WAVE ALONG IT. WILL NOT GO WITH THIS AND HAVE LEANED TOWARDS THE ETA. GOING WITH THE FASTER SOLUTION REQUIRES THE CWF TO BE BROKEN UP...HAVE SEPERATED THE GA AND FL WATERS AND BRING WINDS AROUND TO NE 10 TO 15 KNOTS (MESO-ETA) IN GA WATERS. DEPENDING ON EXACT STRENGHT OF WAVE AND FRONT MAY NEED TO BUMP WINDS UP OR EVEN DOWN. HOWEVER...THE BIG EMPHASIS WILL BE ON THE COVERAGE OF THE STORMS WITH THE APPROACH OF THE FRONT. WILL RAISE POPS TONIGHT AND INTO SATURDAY. HIGHEST POPS SATURDAY WILL BE ACROSS NORTH CENTRAL FL (80 PCT). LATER SHIFTS SHOULD MONITOR FOR POSSIBLE FLOOD WATCH. DECIDED TO HOLD BACK ON IT FOR NOW...DUE TO THE UNCERTAINTY OF EXACT PLACE FRONT STALLS. ALSO...THE GROUNDS ARE NOT TOO SATURATED AND CAN TAKE MORE RAIN. HAVE LOWERED POPS SLIGHTLY IN OUR NW CWA SATURDAY NIGHT AND SUNDAY...WENT 50 TO 60 PCT EVERYWHERE ELSE. PRELIM AMG 72/86/72/86 7534 SSI 73/84/72/85 7745 JAX 73/84/72/86 7755 GNV 74/84/72/85 7856 08 .JAX... .GA...NONE. .FL...NONE. EIGHT
In the hours before
Local storm report, Jul 20, 6:04 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
604 PM EDT FRI JUL 20 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM ALACHUA FL WIND DAMAGE
07/20/01 ALACHUA EMERGENCY MANAGEMENT
REPORTED TREES DOWN.
ARSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:04 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 26 min |
| Jul 20, 4:39 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Columbia, Gilchrist | 51 min |
| Jul 20, 4:39 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.